MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE JII CUTTING BLOCK KIT- LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. VISIONAIRE JII CUTTING BLOCK KIT- LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number V0100082
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that visionaire cutting block on femoral side did not fit appropriately ( the anterior portion of block curved up and did not match anatomy of bone) as such surgeon and clinical nurse held and pinned the block manually where they felt was appropriate.The anterior cortex was notched, that area was grafted by patient¿s host bone when components were implanted.Minor delay reported.
 
Additional Manufacturer Narrative
The associated visionaire cutting block kit was returned and evaluated.A visual inspection of the returned device shows no obvious damage on the device.Our investigation including an engineering analysis by our visionaire team indicated that after evaluation, it was determined that a portion of the anterior osteophyte on the femur was under-segmented.Additionally, there was a smoothing error caused by over-sanding in the same area of the anterior femur.These errors together could have caused the femur block to fit in a way that would result in an anterior slope of the distal cut of the femur.This could have caused the notching described in the complaint.After the execution of this case, it was discovered that there was higher occurrence of over-sanding during the smoothing process due to the use of a new segmentation software, since then, all employees involved in smoothing have been retrained to avoid the problem in the future.At this time we feel these actions will prevent recurrence of this failure.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A clinical evaluation noted that patient impact beyond the reported femoral notching, minor surgical extension, periprosthetic fracture, probable pain and hospitalization course for revision and infection cannot be determined.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
VISIONAIRE JII CUTTING BLOCK KIT- LEFT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8610487
Report Number1020279-2019-01935
Device Sequence Number16705906
Product Code JWH
UDI-Device Identifier00885556492680
UDI-Public00885556492680
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2019
Device Catalogue NumberV0100082
Device Lot Number00132200V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;